Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 1, NWS Hastings, NE

January 4, 2011Buffalo County, Kearney County, Nebraska

NWS Hastings, NE issued this river flood warning at Jan 4, 2011, 9:07 AM CST for Buffalo County, Kearney County, Nebraska. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2011, 9:07 AM CST (15:07 UTC)
Expired
Jan 6, 2011, 5:03 PM CST
In force
56 hr
Issued by
NWS Hastings, NE
Flood severity
Minor

Counties Buffalo County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Kearney (KEAN1). The gauge peaked at 6.60 ft at Jan 7, 2011, 6:00 AM CST.

actionminormoderatemajor46801/0401/0501/0601/07
Action stage
6 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06770200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WGUS43 KGID 041507
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
907 AM CST TUE JAN 4 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES
NEC019-099-050307-
/O.NEW.KGID.FL.W.0001.110104T1507Z-110107T0600Z/
/KEAN1.1.ER.110104T1400Z.110104T1800Z.110106T1200Z.NO/
907 AM CST TUE JAN 4 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PLATTE RIVER NEAR KEARNEY.
* UNTIL LATE THURSDAY NIGHT.....
* AT  8:15 AM TUESDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND WILL CONTINUE
TO FLUCTUATE BETWEEN JUST ABOVE AND JUST BELOW THE FLOOD STAGE OF 6.0 FEET.
THESE FLUCTUATIONS MAY CONTINUE FOR SEVERAL DAYS.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
5 follow-up statements
179 
WGUS83 KGID 050233
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CST TUE JAN 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-051433-
/O.EXT.KGID.FL.W.0001.000000T0000Z-110107T2100Z/
/KEAN1.1.ER.110104T1400Z.110105T0115Z.110107T0300Z.NO/
833 PM CST TUE JAN 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  7:15 PM TUESDAY THE STAGE WAS 6.5 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND IS FORECAST TO EVENTUALLY FALL TO BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT. FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. FLUCTUATIONS MAY CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL BELOW FLOOD STAGE IN FUTURE FORECASTS.
* AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE 
THREATENED BY FLOODING.

$$

HEINLEIN
481 
WGUS83 KGID 051909
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
109 PM CST WED JAN 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-060709-
/O.EXT.KGID.FL.W.0001.000000T0000Z-110106T1800Z/
/KEAN1.1.ER.110104T1400Z.110105T0330Z.110106T0000Z.NO/
109 PM CST WED JAN 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 12:15 PM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
THIS EVENING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND
FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. FLUCTUATIONS MAY
CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL
BELOW FLOOD STAGE IN FUTURE FORECASTS.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
254 
WGUS83 KGID 060245
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
845 PM CST WED JAN 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-061445-
/O.EXT.KGID.FL.W.0001.000000T0000Z-110109T0600Z/
/KEAN1.1.ER.110104T1400Z.110105T0330Z.110108T1200Z.NO/
845 PM CST WED JAN 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 8:15 PM WEDNESDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL TO BELOW FLOOD STAGE
  FRIDAY NIGHT. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCTUATIONS
  DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. THESE FLUCUATIONS MAY
  CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL
  BELOW FLOOD STAGE IN FUTURE FORECASTS. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$

ADO
996 
WGUS83 KGID 061537
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
937 AM CST THU JAN 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
NEC019-099-070337-
/O.EXT.KGID.FL.W.0001.000000T0000Z-110108T0000Z/
/KEAN1.1.ER.110104T1400Z.110105T0330Z.110107T0600Z.NO/
937 AM CST THU JAN 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  9:15 AM THURSDAY THE STAGE WAS 6.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  FRIDAY MORNING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM
  AND FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT.
  THESE FLUCUATIONS MAY CONTINUE FOR SEVERAL DAYS...POSSIBLY
  ALTERING THE PREDICTED TIME FOR A FALL BELOW FLOOD STAGE IN
  FUTURE FORECASTS.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$
757 
WGUS83 KGID 062303
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CST THU JAN 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES
NEC019-099-062333-
/O.CAN.KGID.FL.W.0001.000000T0000Z-110108T0000Z/
/KEAN1.1.ER.110104T1400Z.110105T0330Z.110106T1930Z.NO/
503 PM CST THU JAN 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT 4:15 PM THURSDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FELL BELOW FLOOD STAGE AT 1:30 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.6 FEET BY TOMORROW 
  MORNING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCUATIONS DUE
  TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. THESE FLUCUATIONS MAY CONTINUE
  FOR SEVERAL DAYS...AND THE RIVER STAGE MAY LINGER CLOSE TO FLOOD STAGE. 
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jan 4, 5:18 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 4, 5:18 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
518 AM CST TUE JAN 4 2011

.AVIATION...12Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD. WINDS WILL BE FM A WEST TO SOUTHWEST DIRECTION AND MAINLY
CIRRUS IS EXPECTED FOR CLOUDS.

&&

.PREV DISCUSSION... /ISSUED 325 AM CST TUE JAN 4 2011/

DISCUSSION...MAIN FORECAST CONCERNS WILL BE TEMPERATURES.

A SURFACE HIGH PRESSURE SYSTEM ACROSS THE FORECAST AREA THAT IS
KEEPING THE SKIES CLEAR AND WINDS LIGHT ACROSS THE REGION THIS
MORNING. THIS HAS ALLOWED TEMPERATURES TO FALL INTO THE SINGLE
DIGITS FOR MOST OF THE FORECAST AREA.

NORTHWEST FLOW IS EXPECTED TO CONTINUE ACROSS THE REGION THROUGH
THE REST OF THE WORK WEEK. WITH THE NORTHWEST FLOW THERE ARE A FEW
WEAK UPPER LEVEL WAVES THAT MOVE THROUGH THE AREA.

THE SURFACE HIGH PRESSURE SYSTEM ACROSS THE AREA THIS MORNING WILL
MOVE TO THE SOUTHEAST TODAY. THERE IS LITTLE MOISTURE ACROSS THE
AREA AND SKIES SHOULD REMAIN MOSTLY CLEAR. THERE IS A LITTLE WEAK
WARM ADVECTION AND TEMPERATURES AT 850MB WARM A LITTLE DURING THE
DAY. THE LAST COUPLE OF DAYS TEMPERATURES HAVE WARMED MORE THAN
FORECAST WITH LESS REASONS TO WARM AS MUCH. THE ONLY REAL PROBLEM
WITH THIS IS THERE IS NOT MUCH MIXING AND THE WARMER TEMPERATURES
MIGHT STRUGGLE TO REACH THE SURFACE. HAVE WARMED HIGH TEMPERATURES
A COUPLE OF DEGREES FOR TODAY. TONIGHT THE FIRST UPPER LEVEL WAVE
MOVES INTO THE AREA. THERE IS A SLIGHT INCREASE IN MOISTURE MAINLY
ACROSS THE NORTH AND THERE WILL LIKELY BE SOME INCREASE IN CLOUD
COVER. THE MOISTURE CONTINUES TO SPREAD INTO THE FORECAST AREA
WEDNESDAY AND WEDNESDAY NIGHT AND WITH ANOTHER WEAK WAVE MOVING
THROUGH THE AREA THERE WILL BE AN INCREASE IN CLOUD COVER.
TEMPERATURES COOL A BIT AS WELL ON WEDNESDAY. THERE IS LITTLE
CHANGE FOR THURSDAY INTO FRIDAY. A COUPLE OF WEAK WAVES MOVE
THROUGH THE AREA WITH SOME MOISTURE AROUND AND EXPECT IN AND OUT
CLOUDS THROUGH THE PERIOD. TEMPERATURES CONTINUE TO BE MAINLY IN
THE 30S FOR DAY TIME HIGHS AND TEENS FOR LOWS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jan 4, 4:55 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
455 AM CST TUE JAN 4 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
455 AM CST TUE JAN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER STORM SYSTEM WILL BE MOVING THROUGH THE PLAINS SUNDAY
THROUGH MONDAY. ACCUMULATING SNOWFALL IS POSSIBLE...BUT DUE TO THE
UNCERTAINTY OF THE TRACK OF THIS STORM...SNOWFALL AMOUNTS ARE
UNKNOWN AT THIS TIME. PLEASE KEEP UP TO DATE ON THE LATEST
FORECASTS AS DETAILS BECOME MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.